Alert archive / Indiana / Freeze Warnings in 2017

Freeze Warning 6, NWS Indianapolis, IN

April 7, 20176 counties in Indiana

NWS Indianapolis, IN issued this freeze warning at Apr 7, 2017, 3:28 PM EDT for 6 counties in Indiana. It took effect at Apr 8, 2017, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2017, 3:28 PM EDT (19:28 UTC)
In effect from
Apr 8, 2017, 12:00 AM EDT
Expired
Apr 8, 2017, 9:00 AM EDT
In force
9 hr
Issued by
NWS Indianapolis, IN

Counties Decatur County, IN, Delaware County, IN, Henry County, IN, Jennings County, IN, Randolph County, IN, Rush County, IN

The radar

The Indianapolis radar (KIND), 75 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2017-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2017-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
573 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

087 
WWUS73 KIND 071928
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
328 PM EDT Fri Apr 7 2017

...Eastern sections along and east of a Muncie to North Vernon
line have been upgraded to a Freeze Warning. Meanwhile a frost
advisory remains in effect over the remaincer of central
Indiana...

INZ041-042-049-057-065-072-080330-
/O.UPG.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
/O.NEW.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
328 PM EDT Fri Apr 7 2017

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
SATURDAY...

The National Weather Service in Indianapolis has issued a Freeze
Warning, which is in effect from midnight tonight to 9 AM EDT
Saturday. The Freeze warning replaces the Frost Advisory which is 
no longer in effect.


* TEMPERATURE...Low temperatures from 30 to 32 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-080330-
/O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
328 PM EDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT SATURDAY...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$

JH
3 follow-up statements
203 
WWUS73 KIND 080128
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
928 PM EDT Fri Apr 7 2017


INZ041-042-049-057-065-072-081000-
/O.CON.KIND.FZ.W.0006.170408T0400Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
928 PM EDT Fri Apr 7 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* TEMPERATURE...Low temperatures from 30 to 32 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081000-
/O.CON.KIND.FR.Y.0001.170408T0400Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
928 PM EDT Fri Apr 7 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT SATURDAY...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
499 
WWUS73 KIND 080725
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
325 AM EDT Sat Apr 8 2017


INZ041-042-049-057-065-072-081300-
/O.CON.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
325 AM EDT Sat Apr 8 2017

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Low temperatures from 30 to 32 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged by freezing temperatures. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081300-
/O.CON.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
325 AM EDT Sat Apr 8 2017

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURE...Low temperatures from 33 to 36 degrees.

* IMPACTS...Unprotected sensitive outdoor vegetation could be 
  damaged. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that widespread frost is expected.
Sensitive outdoor plants may be killed if left uncovered.

&&

$$
877 
WWUS73 KIND 081300
NPWIND

URGENT - WEATHER MESSAGE
National Weather Service Indianapolis IN
900 AM EDT Sat Apr 8 2017


INZ041-042-049-057-065-072-081400-
/O.EXP.KIND.FZ.W.0006.000000T0000Z-170408T1300Z/
Delaware-Randolph-Henry-Rush-Decatur-Jennings-
Including the city of Muncie
900 AM EDT Sat Apr 8 2017

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures were beginning to rise and sub freezing temperatures
are no longer extected.

$$

INZ021-028>031-035>040-043>048-051>056-060>064-067>071-081400-
/O.EXP.KIND.FR.Y.0001.000000T0000Z-170408T1300Z/
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-
Boone-Tipton-Hamilton-Madison-Vermillion-Parke-Putnam-Hendricks-
Marion-Hancock-Vigo-Clay-Owen-Morgan-Johnson-Shelby-Sullivan-
Greene-Monroe-Brown-Bartholomew-Knox-Daviess-Martin-Lawrence-
Jackson-
Including the cities of Lafayette, Frankfort, Kokomo, 
Crawfordsville, Anderson, Indianapolis, Terre Haute, Shelbyville,
Bloomington, Columbus, Vincennes, Bedford, and Seymour
900 AM EDT Sat Apr 8 2017

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

Temperatures were beginning to rise and should rise into the 40s
by 1000 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this freeze warning went out at Apr 7, 3:20 PM EDT, 8 minutes earlier.

Area forecast discussion, Apr 7, 3:20 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
320 PM EDT Fri Apr 7 2017

.UPDATE...
Synopsis...Near Term and Short Term Sections have been updated
below.

&&

.SYNOPSIS...
Issued at 320 PM EDT Fri Apr 7 2017

Strong low pressure over New England will move on to the east.
High pressure over the middle Mississippi valley will move
east across the Ohio valley late tonight and to the middle Atlantic
coast over the weekend.  An increasing southerly flow on the back
side of this high will allow temperatures to become much warmer by
Sunday.

Low pressure will move across the upper midwest into the Great lakes
by Late Monday and a trailing cold front will move our way by
Tuesday.
An area of high pressure behind this cold front will dominate our
weather middle of next week on...but a weak weather disturbance will
move our way by next Friday.

&&

.NEAR TERM /Tonight/...
Issued at 320 PM EDT Fri Apr 7 2017

High pressure across the middle Mississippi valley will move east
across Ohio valley and Indiana late tonight.  Skies will be mostly
clear and winds will become light.   This will allow for strong
radiational cooling to occur overnight.   Dewpoints were in the
upper 20s to around 30 and even though the coldest air will be
retreating to the east...the strong radiational cooling should allow
temperatures to drop into the lower and middle 30s over most of
central Indiana.

Far eastern sections may see areas with lows around 30 and will
upgrade to a freeze warning along our eastern row of counties and
including Delaware county.   Will leave the rest of our area in a
frost advisory from midnight tonight to 900 AM Saturday.

&&

.SHORT TERM /Saturday through Monday...
Issued at 320 PM EDT Fri Apr 7 2017

Much warmer and dry weather will occur over rest of the weekend as
high pressure over the eastern U.S. continues to dominate our
weather.
Models indicate a dry airmass through the weekend.   The pressure
gradient will tighten up some by Sunday as low pressure moves into
the central plains.  This in turn will cause breeze conditions
Sunday and Monday with gusts up to 30 mph both Sunday afternoon and
Monday.

The increasing southerly flow will allow 850 MB temperatures to rise
to 8 to 10 celsius Saturday...13 to 15 celsius Sunday before cooling
slightly Monday.  Went slightly above a MOS blend for highs over the
weekend with good warm advection and lots of Sun and stayed close to
a MOS blend on temperatures most other periods.

Models have trended a little slower in spreading moisture and
precipitation our way early next week.  The NAM and GEMNH models
keep most areas dry until midday Monday and will follow suit in this
forecast.   Could see a chance of thunder over central and northwest
zones by late Monday as the airmass becomes a bit more unstable.

&&

.LONG TERM (Monday night through Friday)...

Issued at 145 PM EDT Fri Apr 7 2017

The initialization from Central Region will be used with moderate to
high confidence.

There is agreement on the fundamentals among the deterministic
models but differences in details, especially the handling of upper
level disturbances. Confidence in trends is strong. Confidence in
the forecast being exactly right is not. Potential errors are 2-4
degrees for temperatures, and about 10-15 percent for POPs.

&&

.AVIATION (Discussion for 071800Z TAFs)...

Issued at 1250 PM EDT Fri Apr 7 2017

Dry high pressure traversing the area will produce clear skies. This
afternoon expect northwest winds 10-15 knots with gusts to 20 knots.
Winds should drop rapidly around sunset, then become south less than
10 knots Saturday.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
Frost Advisory from midnight tonight to 9 AM EDT Saturday for INZ021-
028>031-035>040-043>048-051>056-060>064-067>071.

Freeze Warning from midnight tonight to 9 AM EDT Saturday for INZ041-
042-049-057-065-072.

&&

SYNOPSIS...JH
NEAR TERM...JH
SHORT TERM...JH
LONG TERM....JK
AVIATION...JK
Hazardous weather outlook, Apr 7, 4:22 AM EDT, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
422 AM EDT Fri Apr 7 2017

INZ021-028>031-035>049-051>057-060>065-067>072-081000-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Lafayette, Frankfort, Kokomo,
Crawfordsville, Anderson, Muncie, Indianapolis, Terre Haute,
Shelbyville, Bloomington, Columbus, Vincennes, Bedford, and Seymour
422 AM EDT Fri Apr 7 2017

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Outlook: Gusty winds today. Areas of frost tonight.

Hazards: Wind gusts to 30mph. Sensitive vegetation could be damaged.

Timing: Wind gusts through late afternoon. Frost developing after
midnight.

Discussion: High pressure will build into the region today with
breezy conditions continuing. Winds will relax this evening and under
mostly clear skies...temperatures are expected to fall into the lower
and middle 30s with areas of frost.

 .DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Outlook: Isolated thunderstorms will be possible Monday and Monday
night, but it is too soon to determine if any of these storms may be
severe.

Discussion: High pressure will dominate the majority of the extended
period...resulting in dry conditions through Sunday...and again for
the middle of next week. Scattered showers and a few thunderstorms
will accompany a cold front Monday into early Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

Ryan

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 3:36 AM EDTFrost AdvisoryINDBartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more29 hr

Nearby

Freeze Warnings in Indiana, 2017Every freeze warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.